Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Memphis, TN

April 23, 2011Clay County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 23, 2011, 9:11 PM CDT for Clay County, Randolph County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 9:11 PM CDT (02:11 UTC)
Expired
Apr 23, 2011, 10:00 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:38 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 23, 8:19 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS54 KMEG 240211
SVRMEG
ARC021-121-240300-
/O.NEW.KMEG.SV.W.0210.110424T0211Z-110424T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1000 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING HALF DOLLAR SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES NORTH OF MAYNARD TO MAYNARD TO
  8 MILES WEST OF MAYNARD...OR ALONG A LINE EXTENDING FROM DONIPHAN
  TO 11 MILES SOUTHWEST OF DONIPHAN TO 11 MILES NORTHWEST OF
  POCAHONTAS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3629 9024 3629 9099 3650 9101 3651 9024
TIME...MOT...LOC 0211Z 269DEG 41KT 3658 9086 3647 9087
          3641 9101

$$
2 follow-up statements
215 
WWUS54 KMEG 240235
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
935 PM CDT SAT APR 23 2011

ARC021-121-240300-
/O.CON.KMEG.SV.W.0210.000000T0000Z-110424T0300Z/
CLAY AR-RANDOLPH AR-
935 PM CDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN RANDOLPH AND CLAY COUNTIES...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PALATKA TO
PALATKA TO DATTO...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
CORNING TO CORNING TO 9 MILES WEST OF CORNING...MOVING EAST AT 45 
MPH. ADDITIONAL THUNDERSTORMS WERE INTENSIFYING ACROSS EASTERN 
RANDOLPH COUNTY AND MAY BECOME SEVERE AS THEY MOVE ACROSS THE WARNED 
AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
HICKORIA...PITMAN...MIDDLEBROOK...BRAKEBILL...INGRAM...ELKINS PARK...
STOKES...BROCKETT...ENGELERG...PALATKA...HEELSTRING...TIPPERARY AND
TWIN OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3629 9024 3629 9099 3650 9101 3651 9024
TIME...MOT...LOC 0235Z 268DEG 38KT 3659 9054 3648 9055
          3643 9070

$$
621 
WWUS54 KMEG 240301
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT SAT APR 23 2011

ARC021-121-240311-
/O.EXP.KMEG.SV.W.0210.000000T0000Z-110424T0300Z/
CLAY AR-RANDOLPH AR-
1001 PM CDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND CLAY
COUNTIES HAS EXPIRED...

AT 1001 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3629 9024 3629 9099 3650 9101 3651 9024
TIME...MOT...LOC 0235Z 268DEG 38KT 3658 9054 3647 9055
          3643 9070

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:34 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 23, 8:34 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT SAT APR 23 2011

.UPDATE...
UPDATED FOR REPLACING SVR WATCH 189 TO TORNADO WATCH 190

&&

.DISCUSSION...

STORMS IN NORTHWEST ARKANSAS AND NEAR THE MISSOURI/ARKANSAS
BORDER NOW STARTING TO INTENSIFY AS THEY GET ROOTED ON THE PSEUDO
FRONT/OUTFLOW BOUNDARY. A TORNADO IS ALREADY CURRENTLY OUT FRO THE
WESTERN STORM. HAVE UPDATED SVR WATCH TO TORNADO WATCH WITH A
VALID TIME STILL THROUGH 05Z. UPDATED HWO TO INCLUDE WORDING OF
ISOLATED TORNADOES.

JAB

&&

.PREV DISCUSSION... /ISSUED 717 PM CDT SAT APR 23 2011/

UPDATE...
UPDATED FOR MENTION OF SEVERE THUNDERSTORM WATCH 189

DISCUSSION...

SEVERE THUNDERSTORM WATCH 189 HAS BEEN ISSUED FOR PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI THROUGH MIDNIGHT.
A LINE OF THUNDERSTORMS CURRENTLY OVER MISSOURI MAY BACK BUILD
SOUTHWEST ACROSS NORTHERN ARKANSAS THIS EVENING. IN ADDITION A
CURRENT OUTFLOW BOUNDARY IN THIS AREA MAY ALSO PROVIDE ADDITIONAL
FOCUS.

LATER TONIGHT WILL BE CONCENTRATING ON THE LIFTING SHORTWAVE
PRODUCING CONVECTION IN NORTHEAST TEXAS. LIFT MAY INCREASE
ACTIVITY NORTH INTO WESTERN ARKANSAS AND MERGE WITH THE CURRENT
LINE. IF SO THUNDERSTORMS MAY TRACK ACROSS ARKANSAS AND EFFECT
POINTS ALONG INTERSTATE FORTY AND NORTH AFTER MIDNIGHT. CURRENT
00Z SOUNDING FROM LZK SHOWS MINIMAL CAPPING...HOWEVER COMPARED TO
24 HOURS AGO WILL BE EASIER TO OVERCOME.

JAB

&&

.PREV DISCUSSION... /ISSUED 712 PM CDT SAT APR 23 2011/

UPDATE...
UPDATED FOR MENTION OF SEVERE THUNDERSTORM WATCH 189

DISCUSSION...

SEVERE THUNDERSTORM WATCH 189 HAS BEEN ISSUED FOR PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI THROUGH MIDNIGHT.
A LINE OF THUNDERSTORMS CURRENTLY OVER MISSOURI MAY BACK BUILD
SOUTHWEST ACROSS NORTHERN ARKANSAS THIS EVENING. IN ADDITION A
CURRENT OUTFLOW BOUNDARY IN THIS AREA MAY ALSO PROVIDE ADDITIONAL
FOCUS.

LATER TONIGHT WILL BE CONCENTRATING ON THE LIFTING SHORTWAVE
PRODUCING CONVECTION IN NORTHEAST TEXAS. LIFT MAY INCREASE
ACTIVITY NORTH INTO WESTERN ARKANSAS AND MERGE WITH THE CURRENT
LINE. IF SO THUNDERSTORMS MAY TRACK ACROSS ARKANSAS AND EFFECT
POINTS ALONG INTERSTATE FORTY AND NORTH AFTER MIDNIGHT. CURRENT
00Z SOUNDING FROM LZK SHOWS NO CAP...HOWEVER AS TEMPS COOL A FEW
DEGREES A MINIMAL CAP WILL BE IN PLACE...BUT WILL LIKELY BE OVERCOME.

JAB

&&

PREV DISCUSSION... /ISSUED 703 PM CDT SAT APR 23 2011/

UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 357 PM CDT SAT APR 23 2011/

DISCUSSION...FORECAST FOCUS ON SIGNIFICANT RAINFALL AND SEVERE
POTENTIAL THROUGH EARLY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

AT 3 PM...A COMPLEX OF SEVERE THUNDERSTORMS HAS PASSED JUST NORTH
OF NWRN TENNESSEE WITH A TRAILING OUTFLOW BOUNDARY FROM THE MO
BOOTHEEL WESTWARD INTO NRN ARKANSAS AND ERN/SRN OK. BROAD...MOIST
SOUTHERLY FLOW IMPINGING UPON THIS BOUNDARY WILL FACILITATE
CONTINUED DEVELOPMENT OF CELLS FOR THE REST OF THE AFTERNOON AND
AT LEAST THIS EVENING. MID LEVEL FLOW PARALLEL TO THE FRONT WILL
CAUSE STORMS TO TRAIN AND PRODUCE HEAVY RAINFALL TOTALS. THUS...
THE FLASH FLOOD WATCH WILL CONTINUE TONIGHT FOR AREAS NORTH OF
JONESBORO AND DYERSBURG. STEEP MID LEVEL LAPSE RATES AND STRONG
SHEAR ALONG THE BOUNDARY MAY ALLOW A FEW STORMS TO BECOME SEVERE
THIS EVENING.

THIS BOUNDARY WILL WAVER NORTH AND SOUTH SUNDAY AND SUNDAY
NIGHT...BUT SHOULD MAKE A MORE NORTHERLY PUSH LATE SUNDAY NIGHT
AS A SYSTEM DEVELOPS IN SOUTHERN OK. SUNDAY SHOULD BE QUITE
SIMILAR TO TODAY WITH THUNDERSTORM ACTIVITY CONFINED MOST TO THE
FAR NORTH AND NORTHWESTERN AREAS NEAREST TO THE FRONT. CANNOT RULE
OUT A STRAY THUNDERSTORM FURTHER SOUTH. COULD SEE MORE TRAINING
CELLS AND A FEW SEVERE STORMS...SO FUTURE SHIFTS WILL NEED TO RE-
EVALUATE THE EXPIRATION TIME OF THE FLASH FLOOD WATCH WHICH GOES
UNTIL 12Z SUNDAY.

HIGHS IN THE WARM SECTOR WILL BE IN THE LOW TO MID 80S WITH LOWS
IN THE MID 60S TO LOWER 70S TONIGHT AND SUNDAY NIGHT.

LONG TERM...MONDAY THROUGH SATURDAY.

MONDAY/MONDAY NIGHT - LOW PRESSURE TRACKING ALONG THE QUASI-
STATIONARY FRONT INTO CENTRAL MO AND INTO THE LOWER GREAT LAKES
MONDAY/MONDAY NIGHT WILL DROP A TRAILING FRONT INTO THE CWA MONDAY
NIGHT. A 50-60 KT MID LEVEL JET WILL OVERSPREAD THE MIDSOUTH IN
ADDITION TO HIGH AMOUNTS OF LOW LEVEL DIRECTIONAL SHEAR AND
MODERATE MLCAPE TUESDAY EVENING. STORM MODE IS STILL
UNCERTAIN...BUT SUPERCELLS ARE POSSIBLE IN THIS ENVIRONMENT.
CONVERGENCE ALONG THE FRONT DOES NOT APPEAR ALL THAT IMPRESSIVE
WHICH LEADS ME TO LEAN AGAINST A LINEAR MCS.
NEVERTHELESS...DESPITE SOME TIMING INCONSISTENCIES... RAISED POPS
DURING THIS PERIOD TO CATEGORICAL OVER THE NORTHWEST TWO THIRDS OF
THE MIDSOUTH.

TUESDAY - THE FRONT WILL STALL OVER THE MIDSOUTH TUESDAY WHILE
ANOTHER... MUCH MORE IMPRESSIVE SYSTEM DEVELOPS AGAIN OVER THE RED
RIVER. STRONG MOISTURE CONVERGENCE ALONG THE FRONT AND VERY HIGH
PW VALUES FOR THIS TIME OF YEAR WILL PROBABLY KEEP THUNDERSTORM
ACTIVITY GOING ALONG THE FRONT...ROUGHLY OVER THE NORTHERN AND
CENTRAL AREAS THROUGH THE DAY. VERY HEAVY RAINFALL AND TRAINING
CELLS COULD YIELD SEVERAL INCHES OF RAIN IN SOME AREAS TUESDAY. IN
ADDITION...THE SEVERE THREAT IS LIKELY TO CONTINUE ON THE SOUTHERN
FRINGE OF THE ACTIVITY AS IT INTERACTS WITH THE UNDISTURBED
AIRMASS TO THE SOUTH AND HIGH SHEAR NEAR THE FRONT. SUPERCELLS ARE
LIKELY IN THIS SCENARIO WITH THE THREAT FOR TORNADOES EVIDENT IN
THE PRESENCE OF LOW LCLS.

TUESDAY NIGHT - THE QUASI-STATIONARY FRONT WILL PUSH SLIGHTLY NORTH
IN THE EASTERN AREAS...BUT WILL LIKELY REMAIN STATIONARY FURTHER
WEST NEAR THE TRACK OF THE SURFACE LOW. SO WHILE THE EASTERN
AREAS...PARTICULARLY SOUTH OF I-40 MAY RECEIVE A RESPITE FROM THE
HEAVY RAIN...THE WESTERN AREAS ARE STILL LIKELY TO BE UNDER THE
GUN DURING THIS TIME AS THE LOW CONTINUES TO ORGANIZE OVER
SOUTHWEST ARKANSAS. SEVERAL MORE INCHES ARE POSSIBLE WHICH WILL
ADD TO THE GROWING FLASH FLOOD THREAT.

WEDNESDAY - SURFACE LOW WILL TRACK NORTHEAST ACROSS NORTHERN
ARKANSAS AND TOWARD CENTRAL INDIANA WEDNESDAY EVENING. THE FINAL
TRAILING COLD FRONT WILL PUSH ACROSS THE MIDSOUTH WEDNESDAY
AFTERNOON. VERY HIGH WIND SHEAR WITH LONG...LOOPING HODOGRAPHS...
MODERATE SBCAPE...AND A NEUTRAL TO NEGATIVELY TILTED WAVE WILL SET
OFF WIDESPREAD THUNDERSTORMS. I DON/T THINK MODELS ARE QUITE
HANDLING THE AMOUNT OF MOISTURE ADVECTING NORTHWARD WELL
ENOUGH...SO CAPE MAY BE HIGHER AND LCL/S MAY BE LOWER THAN
FORECAST SOUNDINGS CURRENTLY INDICATE. THUS...SUPERCELLS WITH
TORNADOES...POSSIBLY STRONG AND LONG-LIVED ARE POSSIBLE AS
PREVIOUS SHIFT MENTIONED. SOMETHING INTERESTING OF NOTE...GFS
STRONG TORNADO PARAMETER IS AROUND 20 WHICH IS PRETTY
UNPRECEDENTED /1 OR 2 IS CONSIDERED HIGH/.

TO SUMMARIZE...BETWEEN NOW AND WEDNESDAY TOTAL QPF ON THE ORDER OF
4 TO 8 INCHES IS POSSIBLE ALONG AND NORTH OF I-40 WITH 2 TO 4
INCHES EXPECTED FURTHER SOUTH. MOST OF THE AREA WILL NEED TO BE
PLACED UNDER A FLASH FLOOD WATCH AT SOME POINT FOR EARLY NEXT
WEEK...PROBABLY BY SUNDAY AFTERNOON. SIGNIFICANT RIVER FLOODING IS
ALSO LIKELY AS THE HEAVIEST BANDS OF RAIN FALL PARALLEL TO THE
OHIO RIVER BASIN /IN EXCESS OF 10-12 INCHES POSSIBLE THERE/.
MAJOR FLOODING AND/OR RECORD RIVER FLOODING IS PROBABLE ON THE
MISSISSIPPI OVER THE NEXT TWO-THREE WEEKS. KEEP THE FINGERS
CROSSED THAT THIS DOES NOT TURN OUT LIKE THE MAY 1-2 EVENT LAST
YEAR.

MUCH NEEDED DRY WEATHER WILL RETURN FOR THE LATTER PARTS OF NEXT
WEEK.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

GUSTY AFTERNOON WINDS SHOULD BEGIN TO DIE DOWN AS THE EVENING
WEARS ON. FRONTAL BOUNDARY TO THE NORTH WILL CONTINUE TO BE THE
FOCUS OF THUNDERSTORM DEVELOPMENT...HOWEVER THUNDERSTORMS ARE NOT
EXPECTED AT KMEM...KMKL...AND KTUP. I HAVE PLACED A CB INTO THE
KJBR TAF...HOWEVER CONFIDENCE IS LOW FOR NOW ON THUNDERSTORMS
MAKING IT TO KJBR. MODELS CONTINUE TO PREDICT STRATUS AT ALL SITES
FOR LATE TONIGHT. I AGREED WITH MODELS...HOWEVER HAD SOME CONCERNS
ABOUT HOW LOW CLOUD BASES WILL GET. LOW CLOUDS SHOULD BEGIN TO
LIFT AND SCATTER OUT BY NOON TOMORROW. WINDS WILL BEGIN TO PICK UP
TOMORROW DURING THE MORNING HOURS AGAIN.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  85  71  84 /  10  10  20  30
MKL  67  84  69  84 /  20  20  20  30
JBR  65  82  69  81 /  60  40  30  60
TUP  66  85  65  85 /  10  10  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR LAKE-OBION.

&&
Hazardous weather outlook, Apr 23, 8:24 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT SAT APR 23 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
824 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT GENERALLY
NORTH AND WEST OF A JONESBORO ARKANSAS TO CARUTHERSVILLE MISSOURI LINE.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

A FEW STRONG STORMS WILL BE POSSIBLE SOUTH OF THIS LINE TO
INTERSTATE FORTY.

A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOT HEEL AND FAR NORTHWEST TENNESSEE THROUGH TONIGHT. ONE
TO THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MUCH BETTER CHANCE FOR SEVERE THUNDERSTORMS APPEARS PROBABLE
EARLY NEXT WEEK. TWO STRONG SYSTEMS WILL TRACK NORTH OF THE MID SOUTH
BETWEEN MONDAY AND WEDNESDAY. DAMAGING WINDS...LARGE HAIL AND
TORNADOES ARE POSSIBLE MONDAY. A GREATER THREAT OF STRONG AND LONG
TRACKED TORNADOES IS EXPECTED ON WEDNESDAY ALONG WITH DAMAGING WIND
AND LARGE HAIL.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR
FLASH FLOODING. AT THIS TIME...TOTAL RAINFALL AMOUNTS FROM NOW
THROUGH WEDNESDAY OF 4 TO 8 INCHES ARE EXPECTED NORTH OF I-40...WITH
2 TO 4 INCHES EXPECTED FURTHER SOUTH. A FLASH FLOOD WATCH WILL BE
NEEDED FOR EARLY NEXT WEEK.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...POSSIBLY
RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY
LATE NEXT WEEK AS HEAVY RAINFALL UPSTREAM OVER THE NEXT FEW DAYS
BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOT HEEL OF MISSOURI. SPOTTER
ACTIVATION MAY ALSO BE NEEDED AT TIMES LATER THIS WEEKEND AND
EARLY NEXT WEEK.

JAB

In the hours before

Local storm report, Apr 23, 4:55 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      CAMPBELL                36.49N 90.07W
04/23/2011                   DUNKLIN            MO   TRAINED SPOTTER

            STORM SPOTTER REPORTS WATER COVERING PORTIONS OF HIGHWAY
            H NEAR CAMPBELL, MISSOURI.

&&

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:26 PM CDTSevere Thunderstorm WarningMEGRandolph49 min
Apr 23, 9:33 PM CDTFlash Flood WarningMEGClay, Randolph5 hr
Apr 23, 10:16 PM CDTSpecial Weather StatementMEGClay29 min
Apr 23, 10:26 PM CDTSevere Thunderstorm WarningMEGClay34 min
Apr 23, 11:52 PM CDTFlash Flood WarningMEGClay, Greene3 hr
Apr 23, 11:52 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph38 min
Apr 24, 2:32 AM CDTFlash Flood WarningMEGClay, Randolph107 min
Apr 24, 2:41 AM CDTSpecial Weather StatementMEGCross34 min
Apr 24, 3:01 AM CDTSpecial Weather StatementMEGClay29 min
Apr 24, 3:22 AM CDTSpecial Weather StatementMEGClay, Greene23 min
Apr 24, 12:16 PM CDTRiver Flood WarningMEGCraighead25 days
Apr 24, 12:16 PM CDTRiver Flood WarningMEGMississippi, Poinsett23 days
Apr 24, 2:38 PM CDTFlash Flood WatchMEGCraighead, Crittenden, Cross, Lee, Mississippi, Phillips and 2 more3 days
Apr 24, 3:06 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph54 min
Apr 24, 4:55 PM CDTSevere Thunderstorm WarningMEGGreene, Lawrence, Randolph50 min
Apr 24, 5:32 PM CDTSevere Thunderstorm WarningMEGClay, Greene43 min
Apr 24, 5:45 PM CDTTornado WarningMEGGreene30 min
Apr 24, 6:09 PM CDTTornado WarningMEGClay, Greene36 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningMEGClay, Greene46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.